MAUDE Adverse Event Report: WESTMED LLC BAGEASY; ADULT BAGEASY RESUSCITATOR W/PEEP AND MASK

WESTMED LLC BAGEASY; ADULT BAGEASY RESUSCITATOR W/PEEP AND MASK
Model Number 562048
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: 4756 (appropriate impact term/code not available): manual resuscitation bag.The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 23 jan 2025 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.
 
Event or Problem Description
The reported issue: "when my staff went to use the ambu bag, they were unable to squeeze it.It was like there was an obstruction not allowing the bag to be squeezed.Later staff squeezed it as hard as they could and heard a "pop." then they were able to squeeze the bag normally.When kristie and i took the bag apart to inspect it we found a plastic valve right where the device connects to the airway.You could tell the plastic was ripped from where it popped when the staff squeezed the bag really hard.It appears the valve was sealed shut instead of opening like it should have." this has been documented as single event for the device, therefore only one mdr will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: 4756 (appropriate impact term/code not available): manual resuscitation bag.The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 23 jan 2025 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.The complaint of "it was like there was an obstruction not allowing the bag to be squeezed" regarding part 562048 was not confirmed.The root cause was not determined but could possibly be a result of mfg error - patient valve (duckbill) does not open.A risk assessment was performed and the ultimate risk was determined to be medium which does require escalation to the capa review board.There has been 1 other complaints regarding the same part and a similar issue within the 24 months preceding this reported event.A resolution letter was sent to the customer.Complaints will continue to be monitored for possible trends.

Brand Name
BAGEASY
Common Device Name
ADULT BAGEASY RESUSCITATOR W/PEEP AND MASK
Manufacturer (Section D)
WESTMED LLC
5580 s nogales highway
tuscon AZ 85706
Manufacturer (Section G)
WESTMED JAVID DE MEXICO, S.A. DE C.V
carretera internacional km 6.5
edif 18; parque industrial nog
nogales sonora, mexico 84094
MX   84094
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key21225444
Report Number2028807-2025-00001
Device Sequence Number18214104
Product Code BTM
UDI-Device Identifier00709078620485
UDI-Public(01)00709078620485(10)443080
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K934310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number562048
Device Catalogue Number562048
Device Lot Number443080
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer12/24/2024
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown